MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSDS30CTVT
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921); Expulsion (2933)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter during a procedure, there was no issue during the first and second firing, but at the time of loading for the third firing.The slight opening and closing did not operate accurately and the opening and closing operation was stiff.After completing the opening and closing check of the jaws, the blood vessel was approached and firing was attempted, but firing could not be performed.The tip side of the cartridge was opened and collected, the handle and cartridge were both replaced and when an approach was made again, the resection was performed without any problem.After the surgery the cartridge was checked and a slight/few pre-firings were found at the proximal side of the channel jaws.
 
Additional Manufacturer Narrative
D10 concomitant products: egiaushort, egiaushort endogia ultra univ sht stap (lot #: p4l0796).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an upper lobe resection, there was no issue during the first and second firings, but at the time of loading for the third firing, the slight opening and closing did not operate accurately, and the opening and closing operation was stiff.After completing the opening and closing check of the jaws, the blood vessel was approached and firing was attempted, but firing could not be performed.The tip side of the cartridge was opened and collected; the handle and cartridge were both replaced, and when an approach was made again, the resection was performed without any problem.After the surgery, the cartridge was checked, and a slight/few pre-firings were found at the proximal side of the channel jaws.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Func tional testing found that all staples were placed and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the instrument did not fire and the staple pre-fire.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm.It was also reported that the jaws did not close and open smoothly.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ universal stapler.2.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an upper lobe resection, there was no issue during the first and second firings, but at the time of loading for the third firing, the slight opening and closing did not operate accurately, and the opening and closing operation was stiff.After completing the opening and closing check of the jaws, the blood vessel was approached and firing was attempted, but firing could not be performed.The tip side of the cartridge was opened and collected; the handle and cartridge were both replaced, and when an approach was made again, the resection was performed without any problem.After the surgery, the cartridge was checked, and a slight/few pre-firings were found at the proximal side of the channel jaws.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22903464
Report Number1219930-2025-03735
Device Sequence Number15431452
Product Code GDW
UDI-Device Identifier10884521741881
UDI-Public(01)10884521741881(17)261130(10)N4M1714URY(20)01
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGSDS30CTVT
Device Catalogue NumberSIGSDS30CTVT
Device Lot NumberN4M1714URY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/05/2025
09/22/2025
10/03/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/19/2025
10/07/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown